Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Question about muscle loss and malabsorption.
Mar 21, 2010

Dr. Holodiny,

I've had HIV since 2002 and felt completely normal until Sept of 2009 when a lymph node in my neck swelled up. After that I started having leg pains and loss of muscle mass and pain in my legs.

In Feb 2010 I found out I had low testosterone, low vitamin D, ANA Titer was high at 80, and Aldolase is high.

CD4's in Nov. 2009 were 701, in Feb. 2010 they are 1202. CD4 Percent is 49%.

I've never been sick much at all that I can remember since having HIV.

Stools now are always large and bulky.

My laymans thought is that HIV spread to my gut lining and is causing malabsorption issues. I've been trying to drink protein shakes and even 3 Boost drinks a day, but my legs just seem to keep aching and thinning.

My Doctor says my immune status is still very strong, so he doesn't really think I need meds.

Would just taking testosterone help this? Should I have stomach biopsy or endoscopy? Are there stool tests for malabsorption? I do not feel tired or fatigued and the main problem is my legs. I just don't know how complicated the problem is other than the testosterone.

I'm doing one more testosterone test and if it's low they will put me on gel.

Thanks,

J.

Response from Dr. Holodniy

It sounds like something else is going on here. I am not sure this is a malabsorption issue. You may need to consult with a neurologist or rheumatologist to sort out the symptoms, elevated aldolase and ANA.



Previous
I just posted about leg pains and muscle loss.
Next
suspending meds for 30 days till COBRA updates

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement